Alert archive / Florida / Special Weather Statements in 2011

Special Weather Statement, NWS Miami, FL

August 15, 2011Glades County, Florida

NWS Miami, FL issued this special weather statement at Aug 15, 2011, 4:04 PM EDT for Glades County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 15, 2011, 4:04 PM EDT (20:04 UTC)
Expired
Aug 15, 2011, 4:45 PM EDT
In force
41 min
Issued by
NWS Miami, FL

County Glades County, FL

The radar

The Melbourne radar (KMLB), 143 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMIA), launched 12:00Z, 8.1 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2011-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2203 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2011-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2203 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
843 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

952 
WWUS82 KMFL 152004
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
404 PM EDT MON AUG 15 2011

FLZ063-066-152045-
GLADES FL HENDRY FL 
404 PM EDT MON AUG 15 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL GLADES COUNTY 
  NORTH CENTRAL HENDRY COUNTY 

* UNTIL 445 PM EDT

* AT 400 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR ORTONA...AND MOVING EAST AT 15 MPH.

* THE STORM WILL AFFECT...
  ORTONA...
  AND SURROUNDING COMMUNITIES.

THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING IS
THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
SHELTERS OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL
THE STORM PASSES.

LAT...LON 2704 8107 2698 8106 2698 8108 2695 8107
      2693 8107 2692 8110 2689 8111 2688 8109
      2685 8109 2684 8106 2663 8105 2672 8144
      2695 8143
TIME...MOT...LOC 2004Z 272DEG 11KT 2683 8131

$$

60

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 15, 1:32 PM EDT, 2 hours 32 minutes earlier.

Area forecast discussion, Aug 15, 1:32 PM EDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
132 PM EDT MON AUG 15 2011

.DISCUSSION...
A BROAD UPPER TROUGH OVER THE E U.S. AND ADJACENT ATLC...WITH A
LOW LEVEL SUBTROPICAL RIDGE AXIS EXTENDING FROM THE ATLC W OVER THE
FLA STRAITS INTO THE GULF...WILL REMAIN IN PLACE TONIGHT THROUGH
TUE. A WEAK COLD FRONT OVER THE SE U.S. MAY MOVE INTO N FLA...STALL
AND DISSIPATE WITH NO EFFECT TO S FLA. THE UPPER TROUGH BEGINS TO
LIFT NORTHWARD WED WITH THE LOW LEVEL RIDGE NUDGING NORTHWARD AS
WELL. 'TIL THEN...A DEEP SW-W WIND FLOW WILL BE IN PLACE THROUGH TUE
NIGHT BUT THEN THE WIND FLOW BEGINS TO BACK WED...BECOMING MORE
SOUTHERLY.  COMBINED WITH DEEP LAYER MOISTURE...DIURNAL HEATING AND
SEA BREEZE LOW LEVEL CONVERGENCE...DAILY SHOWERS AND THUNDERSTORMS
CAN BE EXPECTED...DEVELOPING AND SPREADING E TODAY AND TUESDAY
...THEN NORTHWARD WEDNESDAY MAINLY TOWARD THE LAKE REGION. NOCTURNAL
WIDELY SCATTERED SHOWERS/THUNDERSTORMS MAY OCCUR ALONG THE GULF
COAST AND ATLC WATERS E OF THE MAINLAND TONIGHT AND TUE NIGHT.

.EXTENDED...THURSDAY THROUGH SUNDAY...LONG RANGE MODELS REMAIN IN
FAIRLY GOOD AGREEMENT. LOW-LEVEL WIND FLOW CONTINUES TO BACK AND
DEEPEN AS THE SUBTROPICAL RIDGE MOVES N WITH A BIT DRIER AIR MOVING
OVER THE S FLA AREA. UPPER FLOW BECOMES SOUTHEASTERLY THU TO
EASTERLY EARLY NEXT WEEK. SHOWERS AND THUNDERSTORMS WILL MOVE
WESTWARD TOWARD THE GULF THURSDAY ON WITH NOCTURNAL ACTIVITY OVER
THE ATLC AND IMMEDIATE E COAST AND THE OUTER GULF WATERS.

EARLY TRACK GUIDANCE OF THE TROPICAL WAVE APPROACHING THE LEEWARD
ISLANDS WILL MOVE THROUGH THE CARIB...S OF THE AREA...POSSIBLY
INCREASING THE WINDS SOMEWHAT AS THE PRES GRADIENT INCREASES SOME.
WE'LL SEE.
&&

.MARINE...
SW WINDS LESS THAN 15 KTS WILL SHIFT TO THE E HIGH PRES BUILDS BACK
OVER THE AREA THU AND INTO THE WEEKEND. SEAS WILL BE LESS THAN 3
FEET THROUGH THE PERIOD.

&&
.FIRE WEATHER...RH VALUES REMAIN WELL ABOVE CRITICAL LEVELS.
DISPERSION WILL VARY AS WINDS BECOME LIGHT WITH THE HIGH PRES
MOVING NORTHWARD...GENERALLY HOVERING AROUND GENERALLY POOR TO THE
LOWER VALUES OF GENERALLY GOOD.

&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  77  92  77  90 / 30 50 20 40
FORT LAUDERDALE  79  91  79  90 / 30 50 20 40
MIAMI            78  92  79  91 / 30 50 20 40
NAPLES           78  90  76  91 / 20 30 20 30

&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE...15/JR
AVIATION/FIRE WEATHER/RADAR...14/MJB
Hazardous weather outlook, Aug 15, 3:51 AM EDT, 12 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
351 AM EDT MON AUG 15 2011

FLZ063-066>075-168-172>174-152300-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
351 AM EDT MON AUG 15 2011

...SCATTERED TO NUMEROUS THUNDERSTORMS THIS AFTERNOON AND EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP
OVER INTERIOR SECTIONS THIS AFTERNOON AND MOVE TO THE EAST OR NORTHEAST
AT 5 TO 10 MPH. THE PRIMARY THREAT FROM THE STRONGEST STORMS WILL
BE FREQUENT LIGHTNING STRIKES, BRIEF TORRENTIAL RAINFALL AND
STRONG GUSTY WINDS.

WIND: THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS
OF 45 TO 55 MPH.

FLOODING: SLOW STORM MOTION COMBINED WITH LOCALLY HEAVY RAINFALL
MAY RESULT IN SOME MINOR STREET AND LOW LYING FLOODING THIS
AFTERNOON AND EARLY EVENING.

TEMPERATURES: WARM TO HOT AFTERNOON TEMPERATURES ALONG WITH HIGH
HUMIDITY WILL RESULT IN HEAT INDEX VALUES OF 104 TO 107 ACROSS MUCH
OF THE INTERIOR WITH READINGS OF 100 TO 105 ELSEWHERE.

RIP CURRENTS: A WEST WIND OF 5 TO 10 MPH ALONG COASTAL COLLIER
COUNTY WILL RESULT IN A SLIGHT RISK OF RIP CURRENTS AT THE BEACHES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED THUNDERSTORMS ARE FORECAST EVERY DAY THROUGH THE
PERIOD ESPECIALLY INTERIOR AND EAST COAST AREAS.
HEAVY RAINFALL, GUSTY WINDS, AND FREQUENT LIGHTNING STRIKES
ARE EXPECTED TO BE THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT HIGH WINDS AND FLOODING TO THE
NATIONAL WEATHER SERVICE OFFICE IN MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Aug 15, 1:48 PM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
148 PM EDT MON AUG 15 2011

FLZ072-074-172-173-151830-
COASTAL BROWARD COUNTY FL COASTAL MIAMI DADE COUNTY FL METRO BROWARD
COUNTY FL METROPOLITAN MIAMI DADE FL
148 PM EDT MON AUG 15 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN BROWARD COUNTY
  EXTREME NORTHEASTERN MIAMI-DADE COUNTY

* UNTIL 230 PM EDT

* AT 144 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR NOVA SOUTHEASTERN UNIVERSITY...AND MOVING
  NORTHEAST AT 10 MPH.

* THE STORM WILL AFFECT...
  NOVA SOUTHEASTERN UNIVERSITY...
  AVENTURA...
  HOLLYWOOD...
  LAUDERHILL...
  DANIA BEACH...
  FORT LAUDERDALE...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 40 TO 45 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2621 8009 2617 8009 2615 8010 2613 8009
      2600 8011 2593 8011 2593 8014 2595 8027
      2611 8030 2626 8009 2621 8008
TIME...MOT...LOC 1748Z 243DEG 11KT 2608 8023

MJB
Special weather statement, Aug 15, 2:10 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
210 PM EDT MON AUG 15 2011

FLZ067-068-071-072-168-172-151900-
COASTAL BROWARD COUNTY FL COASTAL PALM BEACH COUNTY FL INLAND BROWARD
COUNTY FL INLAND PALM BEACH COUNTY FL METRO BROWARD COUNTY FL METRO
PALM BEACH COUNTY FL
210 PM EDT MON AUG 15 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN BROWARD COUNTY
  SOUTHEASTERN PALM BEACH COUNTY

* UNTIL 300 PM EDT

* AT 206 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM COCONUT
  CREEK TO 13 MILES NORTH OF MILE MARKER 30 ON ALLIGATOR ALLEY...AND
  MOVING NORTHEAST AT 15 MPH.

* THE LINE OF STORMS WILL AFFECT...
  COCONUT CREEK...
  PARKLAND...
  LIGHTHOUSE POINT...
  DEERFIELD BEACH...
  MISSION BAY...
  BOCA RATON...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 40 TO 45 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

THESE THUNDERSTORMS ARE ALSO FORMING IN AN ENVIRONMENT FAVORABLE FOR
THE DEVELOPMENT OF FUNNEL CLOUDS.

LAT...LON 2640 8006 2637 8006 2627 8007 2618 8019
      2624 8057 2652 8050 2644 8005
TIME...MOT...LOC 1810Z 205DEG 12KT 2628 8020 2635 8051

MJB
Special weather statement, Aug 15, 2:49 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
249 PM EDT MON AUG 15 2011

FLZ068-168-151915-
COASTAL PALM BEACH COUNTY FL METRO PALM BEACH COUNTY FL
249 PM EDT MON AUG 15 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  EAST CENTRAL PALM BEACH COUNTY

* UNTIL 315 PM EDT

* AT 248 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR LAKE WORTH...AND MOVING NORTHEAST AT 10 MPH.

* THE STORM WILL AFFECT...
  LAKE WORTH...HYPOLUXO
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF
40 TO 50 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.

LAT...LON 2650 8005 2655 8010 2665 8008 2664 8003
      2663 8003 2662 8004 2661 8003 2660 8004
      2659 8003
TIME...MOT...LOC 1849Z 198DEG 11KT 2659 8005

MJB
Special weather statement, Aug 15, 3:37 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
337 PM EDT MON AUG 15 2011

FLZ063-066-067-152030-
GLADES FL HENDRY FL INLAND PALM BEACH COUNTY FL
337 PM EDT MON AUG 15 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  WEST CENTRAL PALM BEACH COUNTY
  SOUTHEASTERN GLADES COUNTY
  NORTHEASTERN HENDRY COUNTY

* UNTIL 430 PM EDT

* AT 335 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 5 MILES EAST OF CLEWISTON...AND MOVING EAST AT
  15 MPH.

* THE STORM WILL AFFECT...
  SOUTH BAY...
  BELLE GLADE...
  PAHOKEE...
  CANAL POINT...
  AND SURROUNDING COMMUNITIES.

THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING IS
THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
SHELTERS OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL
THE STORM PASSES.

LAT...LON 2663 8050 2660 8093 2679 8099 2681 8095
      2677 8094 2674 8085 2671 8081 2671 8078
      2669 8074 2672 8073 2677 8075 2678 8073
      2675 8070 2681 8070 2685 8065 2691 8061
TIME...MOT...LOC 1937Z 249DEG 15KT 2675 8084

60
Local storm report, Aug 15, 3:40 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
340 PM EDT MON AUG 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     LIGHTNING        4 N COOPER CITY         26.11N 80.28W
08/15/2011                   BROWARD            FL   NEWSPAPER

            *** 1 INJ *** A LAWN MAINTENANCE WORKER WAS INDIRECTLY
            STRUCK BY LIGHTNING WHILE WORKING NEAR A CHAIN LINK FENCE
            AT INDIAN RIDGE MIDDLE SCHOOL IN DAVIE. PERSON WAS TAKEN
            TO A LOCAL HOSPITAL IN GOOD CONDITION. TIME IS BASED ON
            RADAR AND LIGHTNING DATA.

&&

MOLLEDA
Special weather statement, Aug 15, 4:04 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
404 PM EDT MON AUG 15 2011

FLZ063-066-152045-
GLADES FL HENDRY FL
404 PM EDT MON AUG 15 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL GLADES COUNTY
  NORTH CENTRAL HENDRY COUNTY

* UNTIL 445 PM EDT

* AT 400 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR ORTONA...AND MOVING EAST AT 15 MPH.

* THE STORM WILL AFFECT...
  ORTONA...
  AND SURROUNDING COMMUNITIES.

THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING IS
THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
SHELTERS OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL
THE STORM PASSES.

LAT...LON 2704 8107 2698 8106 2698 8108 2695 8107
      2693 8107 2692 8110 2689 8111 2688 8109
      2685 8109 2684 8106 2663 8105 2672 8144
      2695 8143
TIME...MOT...LOC 2004Z 272DEG 11KT 2683 8131

60

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 1:10 PM EDTSpecial Weather StatementMFLMiami-Dade65 min
Aug 15, 1:43 PM EDTSpecial Marine WarningMFL44 min
Aug 15, 1:48 PM EDTSpecial Weather StatementMFLBroward42 min
Aug 15, 2:10 PM EDTSpecial Weather StatementMFLBroward50 min
Aug 15, 2:14 PM EDTSpecial Marine WarningMFL61 min
Aug 15, 2:36 PM EDTSpecial Marine WarningMFL39 min
Aug 15, 2:49 PM EDTSpecial Weather StatementMFLPalm Beach26 min
Aug 15, 3:08 PM EDTSpecial Marine WarningMFL52 min
Aug 15, 3:37 PM EDTSpecial Weather StatementMFLPalm Beach53 min
Aug 15, 4:20 PM EDTSpecial Marine WarningMFL45 min
Aug 15, 4:32 PM EDTSpecial Weather StatementMFLHendry58 min
Aug 15, 5:47 PM EDTSpecial Weather StatementMFLHendry58 min
Aug 15, 6:05 PM EDTSpecial Weather StatementMFLBroward55 min

Nearby

Special Weather Statements in Florida, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.